Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 232, NWS Fort Worth, TX

September 30, 2021Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 30, 2021, 5:50 PM CDT for Eastland County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2021, 5:50 PM CDT (22:50 UTC)
Expired
Sep 30, 2021, 6:30 PM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Eastland County, TX

The radar

The Dyess AFB radar (KDYX), 61 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WUUS54 KFWD 302250
SVRFWD
TXC133-302330-
/O.NEW.KFWD.SV.W.0232.210930T2250Z-210930T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
550 PM CDT Thu Sep 30 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northeastern Eastland County in north central Texas...

* Until 630 PM CDT.

* At 550 PM CDT, a severe thunderstorm was located near Ranger, and
  is nearly stationary.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is possible.

* Locations impacted include...
  Ranger.

This includes Interstate 20 between mile markers 346 and 363.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3252 9875 3252 9853 3251 9847 3247 9848
      3235 9854 3238 9875
TIME...MOT...LOC 2250Z 192DEG 4KT 3244 9863 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

30
1 follow-up statement
832 
WWUS54 KFWD 302302
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
602 PM CDT Thu Sep 30 2021

TXC133-302330-
/O.CON.KFWD.SV.W.0232.000000T0000Z-210930T2330Z/
Eastland TX-
602 PM CDT Thu Sep 30 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN EASTLAND COUNTY...

At 601 PM CDT, a severe thunderstorm was located near Ranger, and is
nearly stationary.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is possible.

Locations impacted include...
Ranger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3252 9875 3252 9853 3251 9847 3247 9848
      3235 9854 3238 9875
TIME...MOT...LOC 2301Z 192DEG 4KT 3245 9863 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:51 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 30, 2:51 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
251 PM CDT Thu Sep 30 2021

...New Long Term...

.SHORT TERM... /Issued 136 PM CDT Thu Sep 30 2021/
/Today and Tomorrow/

The dryline has been our focus the past two days, but the primary
source of ascent today is coming from broad synoptic scale lift
moving overtop of mesoscale boundaries. We are watching a slow
moving undular bore moving into Western North Texas that is
helping break the surface-based cap and develop scattered showers
and storms to the northwest of DFW. Expect this boundary to slowly
continue south through the afternoon, developing showers and
storms behind the boundary. Expect the coverage of precip to be
most widespread late this afternoon and early tonight--before
about midnight. Approximate timing has this boundary moving into
the Metroplex is around 5-7 PM, Waco around midnight, and deep
Central Texas in the early morning hours.

Deep-layer environmental shear is weak, so cold pool dominant
multicell clusters will be the favored convective mode for this
event. With that being said, there is low potential for a couple
supercells to become strong to borderline severe, but these should
remain relatively isolated and develop along updraft
interactions. The primary threat with this slow moving boundary
will be heavy rain that may lead to isolated instances of
flooding. For the most part, soils are relatively dry, which
should allow for efficient water absorption. However, areas that
received heavy rain the past couple days and/or urban areas that
receive training storms may experience minor flooding and/or
isolated instances of flash flooding this afternoon and early
tonight.

Across the remainder of the area, morning cloud cover has limited
heating, but insolation will gradually erode any inhibition over
the next couple of hours. This will leave us under a buoyant,
uncapped airmass with broad synoptic ascent overhead. This is a
classic recipe for a gradual blossoming of showers/storms this
afternoon with a focus along mesoscale boundaries and within a
theta-e maximum over southeast Texas. Storm coverage across this
area will be much less than the area NW of DFW due to the lack of
focused ascent outside of newly developing outflow boundaries.

Broad cloud cover early tomorrow morning along with a weakening
convective complex should put us under a largely subsident airmass
come daybreak. A few lingering showers or isolated storms will
still be possible, but the lightning threat will be quite low
until later in the day. Synoptic ascent will progressively
increase through the afternoon, with an increasingly divergent
upper level wind field. This will leave us under rather strong
synoptic ascent and deep/strong moisture flux moving in from the
gulf. We expect widespread showers and isolated storms to develop
by sunset tomorrow. At this time, we are not confident about the
exact placement and timing of this precip, but are confident there
will be rain...somewhere. The focus areas/timing should be honed
in with the future forecast updates.

Bonnette

&&

.LONG TERM... /NEW/
/Friday Night and Beyond/

An upper low over New Mexico will lift northeast through the
Oklahoma Panhandle area Friday night, then continue onward through
the Plains over the weekend, eventually reaching the Great Lakes
by Monday. At the surface, an attendant cold front will slide
slowly and steadily southeast through the region, providing an
added focus for convective development over the weekend before
drawing a cooler, drier, and overall more seasonable airmass
southward through North and Central Texas.

Our next round of convection (which will have fired along the
cold front to the northwest and/or dryline to the west) will
likely be either ongoing or about to enter our west and northwest
zones at the start of the forecast period. Similarly to previous
rounds of convection, multicell clusters should congeal and push
eastward through the forecast area during the overnight hours into
Saturday morning. These storms may present a low-end damaging
wind threat as good overall deep layer shear will be present
(30-40 kt) along with modest instability. Most storms, however,
should remain sub-severe with gusty winds and brief heavy rain
still possible.

A weakening trend may occur Saturday morning as convection
outruns the better forcing and becomes undercut by outflow. This
would likely be temporary though, as one last shortwave rounding
the base of the low should ignite another round of showers and
storms sometime during the day Saturday. At this point (let's say
around midday), the cold front is expected to bisect the CWA
somewhere near a Paris-Dallas-Lampasas line. The front would serve
as a focus for the Saturday convection, both of which will
propagate slowly and steadily east through the southeastern half
of the region Saturday afternoon through Saturday night.

The slow nature of the system will hopefully provide beneficial
rainfall across a good portion of the area. At this time,
additional rainfall totals of 1 to 2 inches are looking fairly
common, with localized higher amounts wherever training showers
and storms may occur. A few spots along the Red River and near the
Highway 281 corridor have already received 2+ inches since
Tuesday. These areas may be quicker to see flooding compared to
the rest of the region, where drier soils should be able to handle
most of the expected rainfall.

A drier and cooler airmass will spread southeast through the
region in the wake of the departing low and cold front. The upper
low will actually become absorbed by a stronger system over the
Great Lakes, which will then dive southward through the Ohio and
Tennessee River Valleys around the middle part of next week. We
will be on the dry and subsident side of the system, with a
possible exception being the far northeast zones where a few wrap
around sprinkles may occur. Otherwise, the resulting upper level
pattern will generate nice and seasonable early to mid October
weather, with sunny days and clear nights, featuring lows in the
50s and 60s and highs in the lower to mid 80s.

30

&&

.AVIATION... /Issued 136 PM CDT Thu Sep 30 2021/
/18Z TAFs/

Convective timing will be the primary concern this afternoon. The
Bowie cornerpost is basically blocked by a line of storms and
expect this line to slowly move southeast through the afternoon.
Expect storms to begin to impact the D10 TRACON as early as
22-23Z, but remain outside of the terminals themselves. Expect
TSRA to move on station along with gusty north winds by around
00-02Z with brief heavy rain/gusty winds. TS will likely impact
the terminals for a couple hours with off/on rain and isolated
embedded thunderstorms continuing for several hours thereafter.

Once the storms end in the early morning hours, expect light wind
speeds with the direction gradually veering from the NE to SE
under MVFR cloud cover. Additional storms are forecast tomorrow
afternoon, but our confidence of timing is still very low at this
time. For now, have just carried a generic VCTS after 20Z in the
DFW TAF but this will likely have to be adjusted with future TAFs.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    71  83  69  81  67 /  80  60  60  80  20
Waco                71  82  69  81  67 /  70  70  50  80  20
Paris               69  83  68  79  67 /  60  60  70  90  50
Denton              69  83  66  81  62 /  80  60  70  80  20
McKinney            69  83  68  80  65 /  80  60  70  90  30
Dallas              71  83  71  82  69 /  80  60  60  80  20
Terrell             70  83  68  80  67 /  80  60  50  90  30
Corsicana           71  84  69  81  68 /  70  70  40  80  30
Temple              71  83  68  82  66 /  60  70  50  80  30
Mineral Wells       68  80  66  80  62 /  80  60  70  70  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Sep 30, 1:33 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
133 PM CDT Thu Sep 30 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
133 PM CDT Thu Sep 30 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
There will be a risk for thunderstorms this afternoon and tonight
across much of North and Central Texas. Wind gusts to 50 mph along
with hail will be possible primarily across western North Texas this
afternoon and early tonight. Heavy rainfall may also result in
isolated instances of flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A few more rounds of scattered to numerous storms are in the forecast
through Saturday night. Severe weather is not anticipated, but heavy
rainfall could result in localized flooding. Storm chances end from
west to east on Sunday.

.SPOTTER INFORMATION STATEMENT...
Formal spotter activation is not anticipated, but timely reports of
wind, hail, and/or flooding are appreciated.

In the hours before

Special weather statement, Sep 30, 2:41 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
241 PM CDT Thu Sep 30 2021

TXZ100-115-302015-
Stephens TX-Young TX-
241 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of southwestern Young
and northern Stephens Counties through 315 PM CDT...

At 241 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Crystal Falls, or 10 miles northwest of Breckenridge,
moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Breckenridge, Crystal Falls and Newcastle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3295 9910 3296 9895 3322 9895 3324 9894
      3323 9875 3290 9858 3265 9909
TIME...MOT...LOC 1941Z 258DEG 26KT 3287 9903

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

79
Special weather statement, Sep 30, 3:04 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
304 PM CDT Thu Sep 30 2021

TXZ115-302030-
Stephens TX-
304 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of Stephens County
through 330 PM CDT...

At 304 PM CDT, Doppler radar was tracking a strong thunderstorm near
Breckenridge, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Breckenridge, Necessity and Crystal Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3295 9859 3260 9861 3274 9909 3295 9910
TIME...MOT...LOC 2004Z 286DEG 22KT 3280 9893

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

79
Special weather statement, Sep 30, 3:32 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
332 PM CDT Thu Sep 30 2021

TXZ102-302100-
Wise TX-
332 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of northwestern Wise
County through 400 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chico, or 9 miles north of Bridgeport, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alvord and Chico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3324 9772 3322 9791 3333 9792 3343 9792
      3343 9769
TIME...MOT...LOC 2031Z 181DEG 12KT 3333 9781

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

79
Special weather statement, Sep 30, 3:58 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
358 PM CDT Thu Sep 30 2021

TXZ102-302130-
Wise TX-
358 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of northwestern Wise
County through 430 PM CDT...

At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chico, or 9 miles northwest of Bridgeport. This storm was nearly
stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3325 9778 3325 9792 3343 9792 3343 9777
TIME...MOT...LOC 2058Z 265DEG 0KT 3330 9787

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

79
Special weather statement, Sep 30, 5:16 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
516 PM CDT Thu Sep 30 2021

TXZ100-101-116-302245-
Palo Pinto TX-Young TX-Jack TX-
516 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of southeastern Young,
southwestern Jack and northwestern Palo Pinto Counties through 545 PM
CDT...

At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Graford, or 13 miles southeast of Graham, moving east
at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Graford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3306 9851 3312 9827 3290 9818 3284 9846
      3294 9851
TIME...MOT...LOC 2216Z 257DEG 10KT 3296 9841

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

79
Special weather statement, Sep 30, 5:36 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
536 PM CDT Thu Sep 30 2021

TXZ115-116-129-302300-
Palo Pinto TX-Stephens TX-Eastland TX-
536 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of Eastland, Stephens
and southwestern Palo Pinto Counties through 600 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ranger, moving north at 10 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Breckenridge, Eastland, Cisco, Ranger, Gorman, Rising Star, Possum
Kingdom State Park, Necessity, Gunsight, Crystal Falls, Strawn and
Carbon.

This includes Interstate 20 between mile markers 324 and 363.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3295 9909 3295 9857 3267 9846 3230 9848
      3208 9893 3208 9912
TIME...MOT...LOC 2236Z 185DEG 7KT 3244 9867

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:00 PM CDTSpecial Weather StatementFWDPalo Pinto30 min
Sep 29, 8:10 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens65 min
Sep 29, 8:11 PM CDTAreal Flood AdvisoryFWDPalo Pinto, Stephens3 hr
Sep 29, 8:22 PM CDTSpecial Weather StatementFWDPalo Pinto23 min
Sep 29, 9:35 PM CDTSpecial Weather StatementFWDErath25 min
Sep 30, 2:36 PM CDTAreal Flood AdvisoryFWDMontague3 hr
Sep 30, 2:41 PM CDTSpecial Weather StatementFWDStephens34 min
Sep 30, 3:04 PM CDTSpecial Weather StatementFWDStephens26 min
Sep 30, 3:32 PM CDTSpecial Weather StatementFWDWise28 min
Sep 30, 3:58 PM CDTSpecial Weather StatementFWDWise32 min
Sep 30, 4:43 PM CDTAreal Flood AdvisoryFWDWise3 hr
Sep 30, 5:16 PM CDTSpecial Weather StatementFWDPalo Pinto29 min
Sep 30, 5:36 PM CDTSpecial Weather StatementFWDEastland, Stephens24 min
Sep 30, 5:46 PM CDTSevere Thunderstorm WarningFWDEastland25 min
Sep 30, 6:08 PM CDTSevere Thunderstorm WarningFWDComanche37 min
Sep 30, 6:28 PM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto47 min
Sep 30, 6:43 PM CDTSevere Thunderstorm WarningFWDComanche46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.